Periodic autoregressive stochastic volatility
Abdelhakim Aknouche ()
Additional contact information
Abdelhakim Aknouche: University of Science and Technology Houari Boumediene
Statistical Inference for Stochastic Processes, 2017, vol. 20, issue 2, 139-177
Abstract This paper proposes a stochastic volatility model (PAR-SV) in which the log-volatility follows a first-order periodic autoregression. This model aims at representing time series with volatility displaying a stochastic periodic dynamic structure, and may then be seen as an alternative to the familiar periodic GARCH process. The probabilistic structure of the proposed PAR-SV model such as periodic stationarity and autocovariance structure are first studied. Then, parameter estimation is examined through the quasi-maximum likelihood (QML) method where the likelihood is evaluated using the prediction error decomposition approach and Kalman filtering. In addition, a Bayesian MCMC method is also considered, where the posteriors are given from conjugate priors using the Gibbs sampler in which the augmented volatilities are sampled from the Griddy Gibbs technique in a single-move way. As a-by-product, period selection for the PAR-SV is carried out using the (conditional) deviance information criterion (DIC). A simulation study is undertaken to assess the performances of the QML and Bayesian Griddy Gibbs estimates in finite samples while applications of Bayesian PAR-SV modeling to daily, quarterly and monthly S&P 500 returns are considered.
Keywords: Periodic stochastic volatility; Periodic autoregression; QML via prediction error decomposition and Kalman filtering; Bayesian Griddy Gibbs sampler; Single-move approach; DIC; Primary 62M10; Secondary 60F99 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s11203-016-9139-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:sistpr:v:20:y:2017:i:2:d:10.1007_s11203-016-9139-z
Ordering information: This journal article can be ordered from
http://www.springer. ... ty/journal/11203/PS2
Access Statistics for this article
Statistical Inference for Stochastic Processes is currently edited by Denis Bosq, Yury A. Kutoyants and Marc Hallin
More articles in Statistical Inference for Stochastic Processes from Springer
Bibliographic data for series maintained by Sonal Shukla ().